zbMATH — the first resource for mathematics

Differential equations with locally perturbed coefficients: High order error estimates for function and derivative. (English) Zbl 0853.65084
Authors’ abstract: High-order error estimates are obtained for both function and derivative when the coefficients and right-hand side of a given initial or boundary value problem are replaced by piecewise polynomial functions. These estimates are given for partition points and also continuously on subintervals. Based on our results for the linear case, we propose a new technique to solve nonlinear differential equations. Numerical examples demonstrates the accuracy of our estimates.

65L70 Error bounds for numerical methods for ordinary differential equations
65L05 Numerical methods for initial value problems
34A34 Nonlinear ordinary differential equations and systems, general theory
34B15 Nonlinear boundary value problems for ordinary differential equations
65L10 Numerical solution of boundary value problems involving ordinary differential equations
Full Text: DOI
[1] Nécas, J., LES methodes discretes en théorie des equations elliptiques, (1967), Mason Paris
[2] Pruess, S.A., Estimating the eigenvalues of Sturm-Liouville problems by approximating the differential equation, SIAM J. numer. anal., 10, 55-67, (1973) · Zbl 0259.65078
[3] Pruess, S.A., Solving linear boundary value problems by approximating the coefficients, Math. comp., 27, 551-561, (1973) · Zbl 0293.65057
[4] Ixaru, L., Numerical methods for differential equations and applications, (1984), D. Reidal Publishing Dordrecht
[5] El-Daou, M.K.; Namasivayam, S.; Ortiz, E.L., Differential equations with piecewise approximate coefficients: discrete and continuous estimation for initial and boundary value problems, Computers math. applic., 24, 4, 33-47, (1992) · Zbl 0763.65053
[6] Lanczos, C., Trigonometric interpolation of empirical and analytical functions, J. math. phys., 17, 123-199, (1938) · Zbl 0020.01301
[7] Lanczos, C., Applied analysis, (1956), Prentice-Hall Englewood Cliffs, NJ · Zbl 0111.12403
[8] Ortiz, E.L., The tau method, SIAM J. numer. anal., 6, 480-492, (1969) · Zbl 0195.45701
[9] Ortiz, E.L., Step-by-step tau method, Computers math. applic., 1, 3/4, 381-392, (1975) · Zbl 0356.65006
[10] El-Daou, M.K.; Ortiz, E.L., A recursive formulation of Galerkin’s method based on the tau method, () · Zbl 0999.65043
[11] El-Daou, M.K.; Ortiz, E.L., A recursive formulation of collocation in terms of canonical polynomials, Computing, 52, 177-202, (1994) · Zbl 0797.65056
[12] El-Daou, M.K.; Ortiz, E.L.; Samara, H., A unified approach to the tau method and Chebyshev series expansions techniques, Computers math. applic., 25, 3, 73-82, (1992) · Zbl 0777.65051
[13] Gottlieb, O.; Orszag, S.A., Numerical analysis of spectral methods: theory and applications, (1977), SIAM Philadelphia · Zbl 0412.65058
[14] Keller, H.B., Numerical methods for two-point boundary value problem, (1968), Blaisdell Waltham, MA · Zbl 0172.19503
[15] Onumanyi, P.; Ortiz, E.L., Numerical solutions of stiff and singularly perturbed boundary value problems with a segmented-adaptive formulation of the tau method, Math. comp., 189-203, (1984) · Zbl 0574.65091
[16] Ortiz, E.L., On the numerical solution of nonlinear and functional differential equations with the tau method, (), 358-365
[17] Ortiz, E.L.; Pham, A., Ngoc dinh, on the convergence of the tau method for nonlinear differential equations of Riccatti’s types, ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.